Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Jan 21, 2011, 1:58 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2011, 1:58 PM MST (20:58 UTC)
- Expired
- Jan 22, 2011, 2:59 AM MST
- In force
- 13 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
172 WWUS45 KTFX 212058 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 158 PM MST FRI JAN 21 2011 MTZ009-048-220500- /O.NEW.KTFX.WS.W.0003.110121T2058Z-110122T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 158 PM MST FRI JAN 21 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MST SATURDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: STRONG WINDS AHEAD OF THE NEXT WINTER WEATHER SYSTEM ARE ALREADY IMPACTING THE AREA. THIS STRONG GUSTY WINDS ALONG WITH BLOWING SNOW WILL REDUCE VISIBILITIES AND CREATE BLOWING AND DRIFTING CONDITIONS MAKING OUTDOOR ACTIVITIES INCLUDING TRAVEL HAZARDOUS. HEAVY SNOWFALL WILL BEGIN TO OCCUR OVER NIGHT WITH HIGHER ELEVATIONS RECEIVING OVER ONE FOOT IN FRESH SNOWFALL. * SNOW ACCUMULATIONS:SNOW ACCUMULATIONS IN EXCESS OF 1 FOOT ACROSS THE HIGHER TERRAIN, WITH VALLEYS AND PASSES RECEIVING UP TO 8 INCHES. * WINDS AND VISIBILITY: STRONG GUSTING WINDS...ESPECIALLY OVER FAVORED LOCATIONS. WINDS GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE BEFORE THE MAIN SNOW EVENT LATTER THIS EVENING. VISIBILITY COULD DROP TO LESS THAN ONE HALF MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * OTHER IMPACTS:TRAVEL AND OTHER OUTDOOR ACTIVITIES WILL BECOME HAZARDOUS DUE TO THIS STORM. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ013-047-050-051-054-220500- /O.CON.KTFX.WW.Y.0012.110122T0100Z-110122T1900Z/ CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON... CHINOOK...STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE... WHITE SULPHUR SPRINGS 158 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW ALONG WITH AREAS OF FREEZING RAIN. * SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW ARE EXPECTED OVER THE PLAINS WITH 5 TO 8 INCHES EXPECTED IN THE MOUNTAINS. * ICE ACCUMULATIONS: MINOR ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH ARE POSSIBLE. * WINDS AND VISIBILITY: GUSTY WESTERLY WINDS MAY CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE AT TIMES. * OTHER IMPACTS: UNTREATED ROADWAYS WILL BECOME SNOW COVERED AND SLIPPERY. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS... STANFORD...CHINOOK...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE...BIG SANDY...FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ055-220500- /O.CON.KTFX.WW.Y.0012.110122T0100Z-110122T1900Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 158 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY FOR ELEVATIONS ABOVE 5500 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5500 FEET REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW TO THE MOUNTAINS OF SOUTHWEST MONTANA. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW ARE EXPECTED IN THE MOUNTAINS AND HIGHER VALLEYS...INCLUDING WEST YELLOWSTONE. * WINDS AND VISIBILITY: GUSTY WESTERLY WINDS MAY CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5500 FEET. * OTHER IMPACTS: UNTREATED ROADWAYS WILL BECOME SNOW COVERED AND SLIPPERY. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-220500- /O.CON.KTFX.WW.Y.0012.110122T0100Z-110122T1900Z/ CASCADE- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS 158 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY FOR THE LITTLE BELT MOUNTAINS IN CENTRAL MONTANA... A WINTER WEATHER ADVISORY FOR THE LITTLE BELT MOUNTAINS IN CENTRAL MONTANA REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW TO THE LITTLE BELT MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW ARE EXPECTED OVER KINGS HILL PASS. * WINDS AND VISIBILITY: GUSTY WESTERLY WINDS MAY CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE AT TIMES. * OTHER IMPACTS: UNTREATED ROADWAYS WILL BECOME SNOW COVERED AND SLIPPERY. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. * LOCATIONS AFFECTED INCLUDE: KINGS HILL PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-220500- /O.CON.KTFX.WW.Y.0012.110122T0100Z-110122T1900Z/ HILL- 158 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... A WINTER WEATHER ADVISORY FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW ALONG WITH AREAS OF FREEZING RAIN. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW ARE EXPECTED IN THE BEARS PAW MOUNTAINS. * ICE ACCUMULATIONS: MINOR ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH ARE POSSIBLE. * WINDS AND VISIBILITY: GUSTY WESTERLY WINDS MAY CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE AT TIMES. * OTHER IMPACTS: UNTREATED ROADWAYS WILL BECOME SNOW COVERED AND SLIPPERY. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
3 follow-up statements
290 WWUS45 KTFX 220417 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 917 PM MST FRI JAN 21 2011 MTZ009-048-221230- /O.CON.KTFX.WS.W.0003.000000T0000Z-110122T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 917 PM MST FRI JAN 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: SNOW AND STRONG GUSTY WINDS WILL BLOWING AND DRIFTING SNOW WITH LOCAL VISIBILITIES REDUCED TO ONE QUARTER MILE AT TIMES. SNOWFALL WILL BEGIN DIMINISH TOWARDS MORNING. * SNOW ACCUMULATIONS: SNOW ACCUMULATIONS IN EXCESS OF 1 FOOT ACROSS THE HIGHER TERRAIN...WITH VALLEYS AND PASSES RECEIVING UP TO 8 INCHES. * WINDS AND VISIBILITY: WINDS GUSTS IN EXCESS OF 60 MPH WILL CAUSE AREAS OF VISIBILITY OF ONE QUARTER MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * OTHER IMPACTS:TRAVEL AND OTHER OUTDOOR ACTIVITIES WILL BECOME HAZARDOUS DUE TO THIS STORM. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ013-047-050-051-054-221230- /O.CON.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON... CHINOOK...STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE... WHITE SULPHUR SPRINGS 917 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE QUICKLY ACROSS THE REGION TONIGHT WITH WIDESPREAD AREAS OF RAIN AND LIGHT SNOW AND A SLIGHT CHANCE OF FREEZING RAIN. * SNOW ACCUMULATIONS: 1 TO 3 INCHES OF SNOW ARE EXPECTED OVER THE PLAINS WITH 5 TO 8 INCHES EXPECTED IN THE MOUNTAINS. * WINDS AND VISIBILITY: GUSTY WESTERLY WINDS MAY CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS... STANFORD...CHINOOK...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE...BIG SANDY...FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ055-221230- /O.CON.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 917 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY FOR ELEVATIONS ABOVE 5500 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5500 FEET REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW TO THE MOUNTAINS OF SOUTHWEST MONTANA. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW ARE EXPECTED IN THE MOUNTAINS AND HIGHER VALLEYS...INCLUDING WEST YELLOWSTONE. * WINDS AND VISIBILITY: GUSTY WEST WINDS WILL CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE. * ELEVATIONS: FOR ELEVATIONS ABOVE 5500 FEET. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-221230- /O.CON.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ CASCADE- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS 917 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY FOR THE LITTLE BELT MOUNTAINS IN CENTRAL MONTANA... A WINTER WEATHER ADVISORY FOR THE LITTLE BELT MOUNTAINS IN CENTRAL MONTANA REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW TO THE LITTLE BELT MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW ARE EXPECTED OVER KINGS HILL PASS. * WINDS AND VISIBILITY: GUSTY WEST WINDS WILL CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE. * LOCATIONS AFFECTED INCLUDE: KINGS HILL PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-221230- /O.CON.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ HILL- 917 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... A WINTER WEATHER ADVISORY FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW ARE EXPECTED IN THE BEARS PAW MOUNTAINS. * WINDS AND VISIBILITY: GUSTY WEST WINDS WILL CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
966 WWUS45 KTFX 220444 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 944 PM MST FRI JAN 21 2011 MTZ009-048-221245- /O.CON.KTFX.WS.W.0003.000000T0000Z-110122T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 944 PM MST FRI JAN 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: SNOW AND STRONG GUSTY WINDS WILL BLOWING AND DRIFTING SNOW WITH LOCAL VISIBILITIES REDUCED TO ONE QUARTER MILE AT TIMES. SNOWFALL WILL BEGIN DIMINISH TOWARDS MORNING. * SNOW ACCUMULATIONS: SNOW ACCUMULATIONS IN EXCESS OF 1 FOOT ACROSS THE HIGHER TERRAIN...WITH VALLEYS AND PASSES RECEIVING UP TO 8 INCHES. * WINDS AND VISIBILITY: WINDS GUSTS IN EXCESS OF 60 MPH WILL CAUSE AREAS OF VISIBILITY OF ONE QUARTER MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * OTHER IMPACTS:TRAVEL AND OTHER OUTDOOR ACTIVITIES WILL BECOME HAZARDOUS DUE TO THIS STORM. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-221245- /O.NEW.KTFX.ZR.Y.0002.110122T0444Z-110122T1200Z/ /O.CON.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ HILL- INCLUDING THE FOLLOWING LOCATIONS...HAVRE 944 PM MST FRI JAN 21 2011 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. A WINTER WEATHER ADVISORY FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW AND AREAS OF FREEZING RAIN. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW ARE EXPECTED IN THE BEARS PAW MOUNTAINS. * ICE ACCUMULATIONS: ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH ARE EXPECTED. * WINDS AND VISIBILITY: GUSTY WEST WINDS WILL CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MTZ013-047-050-051-054-221245- /O.CON.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON... CHINOOK...STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE... WHITE SULPHUR SPRINGS 944 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE QUICKLY ACROSS THE REGION TONIGHT WITH WIDESPREAD AREAS OF RAIN AND LIGHT SNOW AND A SLIGHT CHANCE OF FREEZING RAIN. * SNOW ACCUMULATIONS: 1 TO 3 INCHES OF SNOW ARE EXPECTED OVER THE PLAINS WITH 5 TO 8 INCHES EXPECTED IN THE MOUNTAINS. * WINDS AND VISIBILITY: GUSTY WESTERLY WINDS MAY CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS... STANFORD...CHINOOK...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE...BIG SANDY...FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ055-221245- /O.CON.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 944 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY FOR ELEVATIONS ABOVE 5500 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5500 FEET REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW TO THE MOUNTAINS OF SOUTHWEST MONTANA. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW ARE EXPECTED IN THE MOUNTAINS AND HIGHER VALLEYS...INCLUDING WEST YELLOWSTONE. * WINDS AND VISIBILITY: GUSTY WEST WINDS WILL CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE. * ELEVATIONS: FOR ELEVATIONS ABOVE 5500 FEET. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-221245- /O.CON.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ CASCADE- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS 944 PM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY FOR THE LITTLE BELT MOUNTAINS IN CENTRAL MONTANA... A WINTER WEATHER ADVISORY FOR THE LITTLE BELT MOUNTAINS IN CENTRAL MONTANA REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * TIMING AND MAIN IMPACT: A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION OVERNIGHT BRINGING WIDESPREAD SNOW TO THE LITTLE BELT MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW ARE EXPECTED OVER KINGS HILL PASS. * WINDS AND VISIBILITY: GUSTY WEST WINDS WILL CAUSE PERIODS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE. * LOCATIONS AFFECTED INCLUDE: KINGS HILL PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
470 WWUS45 KTFX 220959 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 259 AM MST SAT JAN 22 2011 MTZ009-048-221100- /O.CAN.KTFX.WS.W.0003.000000T0000Z-110122T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 259 AM MST SAT JAN 22 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE AT TIMES OVER THE ROCKY MOUNTAIN FRONT THROUGH TODAY. HOWEVER...ANY NEW SNOW ACCUMULATIONS WILL BE LESS THAN INCH. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ MTZ011-221100- /O.CAN.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ /O.CAN.KTFX.ZR.Y.0002.000000T0000Z-110122T1200Z/ HILL- INCLUDING THE FOLLOWING LOCATIONS...HAVRE 259 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. LIGHT SNOW WILL CONTINUE AT TIMES OVER THE HAVRE AREA THROUGH TODAY. HOWEVER...ANY NEW SNOW ACCUMULATIONS WILL BE LESS THAN INCH. ADDITIONALLY...FREEZING RAIN IS NO LONGER EXPECTED AS WELL. THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ MTZ012-013-047-050-051-054-055-221100- /O.CAN.KTFX.WW.Y.0012.000000T0000Z-110122T1900Z/ CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...BIG SANDY... FORT BENTON...CHINOOK...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 259 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE AT TIMES THROUGHOUT THE DAY OVER PORTIONS OF CENTRAL AND SOUTHWEST MONTANA. HOWEVER ANY NEW SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN 1 INCH AT LOWER ELEVATIONS...AND LESS THAN 2 INCHES IN THE MOUNTAINS. THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 10:35 AM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Jan 21, 10:35 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 AM MST FRI JAN 21 2011 UPDATED AVIATION SECTION .DISCUSSION... ONLY MINOR CHANGES THIS MORNING TO THE FORECAST. SLIGHTLY RAISED POPS IN BLAINE AND FERGUS COUNTY. DECREASED CLOUD COVER FOR THE FIRST HALF OF THE DAY AND SLIGHTLY LOWERED QPF AND POP CHANCES FOR MUCH OF THE EASTERN PLAINS BEFORE THE NEXT SYSTEM IMPACTS TONIGHT. WILL CONTINUE TO MONITOR MODEL OUTPUT FOR SNOWFALL AND FREEZING RAIN ESPECIALLY OVER THE MOUNTAIN VALLEYS AND PLAINS. CURRENTLY MOST OF THE IMPACT WITH THIS NEXT WEATHER SYSTEM APPEARS TO STAY IN THE MOUNTAINS AND BLAINE...CHOUTEAU...JUDITH BASIN...AND FERGUS COUNTIES. WILL UPDATE THE FORECAST AS THE SITUATION PROGRESSES. && .AVIATION... UPDATED 1735Z. SOUTHWEST SURFACE WINDS WILL REMAIN GUSTY TODAY AHEAD OF AN APPROACHING WEATHER SYSTEM FROM THE WEST. LOWERING CEILINGS...SNOW AND ISOLATED AREAS OF FREEZING RAIN WILL DEVELOP AFTER 00Z AND SPREAD SLOWLY EAST OVER THE AREA. VFR CONDITIONS PREVAIL WITH INCREASING MVFR/IFR CONDITIONS AFTER 00Z DUE TO LOW CEILINGS AND PRECIPITATION. WESTERN MOUNTAINS WILL BECOME OBSCURED AFTER 22Z WITH MOUNTAIN OBSCURATIONS BECOMING MORE WIDESPREAD AFTER 00Z. && .PREV DISCUSSION... /ISSUED 445 AM MST FRI JAN 21 2011/ TODAY THROUGH SUNDAY...WEATHER IS EXPECTED TO BE GENERALLY QUIET OVER THE FORECAST AREA TODAY BEFORE A SHORTWAVE TROUGH MOVES ACROSS THE REGION TONIGHT. MODELS REMAIN IN GOOD AGREEMENT THAT THIS SYSTEM WILL BRING WIDESPREAD SNOW TO MUCH OF THE FORECAST AREA OVERNIGHT AND INTO SATURDAY MORNING. AS THE INITIAL PUSH OF MOISTURE COMES THROUGH THIS EVENING TEMPERATURE PROFILES SUGGEST THAT AREAS OF FREEZING RAIN WILL BE POSSIBLE. EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA SHOULD SEE 3 TO 5 INCHES OF SNOW WITH MOUNTAINOUS REGIONS RECEIVING UP TO 8 INCHES. HAVE ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND AREAS OF FREEZING RAIN FOR TONIGHT THROUGH LATE SATURDAY MORNING FOR THESE REGIONS. THIS SYSTEM MOVES EAST OF MY CWA SATURDAY NIGHT WITH PRECIPITATION TAPERING OF FROM NORTHWEST TO SOUTHEAST. MODELS ARE NOT SHOWING ANY ARCTIC AIR MOVING IN BEHIND THE STORM SYSTEM SO EXPECT TEMPERATURES TO REMAIN NEAR SEASONAL AVERAGES THROUGH THE SHORT TERM PERIOD. MPJ SUNDAY NIGHT THROUGH FRIDAY...A BRISK NORTHWESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION TO BEGIN THE PERIOD...BUT AN UPPER LEVEL RIDGE WILL SLOWLY TRANSITION OVER THE REGION BY THE MIDDLE PORTION OF NEXT WEEK. EXPECT A FEW MOUNTAIN SNOW SHOWERS SUNDAY NIGHT AND MONDAY...BUT THEN AS THE RIDGE BUILDS IN MONDAY NIGHT...THERE IS A BETTER CHANCE FOR LIGHT SNOWFALL OVER THE REGION. THE PRECIP EXITS THE REGION ON TUESDAY MORNING...WITH JUST A FEW MOUNTAIN SNOW SHOWERS EXPECTED WEDNESDAY AND THURSDAY. AFTERNOON TEMPERATURES WILL GENERALLY SHOW A WARMING TREND FOR MUCH OF NEXT WEEK. THE GFS MODEL PROGS MANY LOWER ELEVATION LOCATIONS IN THE MID TO UPPER 40S FOR NEXT TUE THRU THU...I DID NOT GO QUITE THAT WARM...BUT STILL WELL ABOVE NORMAL FOR MANY LOCATIONS. ON FRIDAY...THE ECMWF AND GFS ARE QUITE DIFFERENT...WITH THE ECMWF BEING MUCH COOLER/WETTER. HOWEVER...FOR NOW I LEANED MORE TOWARDS THE DRIER/WARMER GFS MODEL FOR NEXT FRIDAY. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 41 28 37 25 / 10 60 30 10 CTB 39 25 36 23 / 10 50 10 0 HLN 41 27 38 21 / 10 60 40 10 BZN 39 26 38 17 / 20 60 50 10 WEY 24 18 26 7 / 50 80 70 20 DLN 38 27 36 18 / 20 60 20 10 HVR 34 25 33 18 / 10 80 50 10 LWT 38 28 33 21 / 10 80 70 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MST SATURDAY BLAINE...CHOUTEAU...FERGUS...JUDITH BASIN...MEAGHER. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MST SATURDAY FOR ELEVATIONS ABOVE 5500 FEET FOR GALLATIN. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MST SATURDAY FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MST SATURDAY FOR THE LITTLE BELT MOUNTAINS IN CENTRAL MONTANA. && SHORT TERM...SUK/MPJ LONG TERM...BRUSDA AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 21, 4:35 AM MST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 435 AM MST FRI JAN 21 2011 MTZ011>013-047-050-051-054-055-221200- HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN- 435 AM MST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA BEGINNING THIS EVENING AND CONTINUING THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA UNTIL NOON ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>010-014-015-044>046-048-049-052>053-221200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER- 435 AM MST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:50 AM MST | Winter Weather Advisory | TFX | 23 hr |
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.